Alert archive / Utah / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2014, 1:34 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 1:34 PM MDT (19:34 UTC)
- Expired
- Aug 26, 2014, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 44 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3065 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WGUS55 KSLC 261934
FFWSLC
UTC053-262230-
/O.NEW.KSLC.FF.W.0035.140826T1934Z-140826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
134 PM MDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN UTAH...
* UNTIL 430 PM MDT
* AT 132 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER LAVERKIN CREEK JUST NORTH OF THE TOWN OF
TOQUERVILLE AND WEST OF ZION NATIONAL PARK.
* RADAR RAINFALL ESTIMATES THAT OVER AN INCH HAS FALLEN IN A SHORT
PERIOD OF TIME IN THIS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU PLAN ON TRAVELING NEAR THIS AREA...PLEASE USE CAUTION TO
ENSURE FOR YOUR SAFETY.
&&
LAT...LON 3735 11314 3728 11318 3725 11320 3721 11328
3726 11329 3730 11328 3737 11321 3737 11319
$$
MCINERNEY2 follow-up statements
457
WGUS75 KSLC 262133
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
333 PM MDT TUE AUG 26 2014
UTC053-262230-
/O.CON.KSLC.FF.W.0035.000000T0000Z-140826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-
333 PM MDT TUE AUG 26 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
EAST CENTRAL WASHINGTON COUNTY...
AT 327 PM MDT...RADAR RAINFALL ESTIMATES OVER AN INCH IN A SHORT
PERIOD OF TIME HAS FALLEN OVER THE LA VERKIN CREEK DRAINAGE.
RAINFALL WILL LIKELY CONTINUE FOR AT LEAST ANOTHER HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3735 11314 3728 11318 3725 11320 3721 11328
3726 11329 3730 11328 3737 11321 3737 11319
$$
MCINERNEY/VERZELLA646
WGUS75 KSLC 262226
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT TUE AUG 26 2014
UTC053-262234-
/O.EXP.KSLC.FF.W.0035.000000T0000Z-140826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-
426 PM MDT TUE AUG 26 2014
...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 430 PM MDT...
RAINFALL OVER THE LAVERKIN DRAINAGE JUST WEST OF ZION NATIONAL PARK
HAS DIMINISHED. AS SUCH...IT IS INFERRED THAT FLASH FLOODING IN
THIS AREA HAS DIMINISHED. HOWEVER...IF YOU ARE TRAVELING NEAR THIS
WATERWAY BE AWARE OF HIGHER THAN NORMAL BASE FLOWS THROUGH THE
EVENING HOURS.
THIS WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3735 11314 3728 11318 3725 11320 3721 11328
3726 11329 3730 11328 3737 11321 3737 11319
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:52 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 26, 9:52 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 AM MDT TUE AUG 26 2014 .SYNOPSIS...AN UPPER LOW OVER NEVADA THIS MORNING WILL MOVE INTO WESTERN UTAH THIS AFTERNOON AND THEN INTO THE UINTA BASIN WEDNESDAY MORNING. && .DISCUSSION...UPPER LOW OVER NEVADA THIS MORNING IS FORECAST BY ALL MODELS TO MOVE/REDEVELOP INTO WEST CENTRAL UTAH BY THIS EVENING. STRONG SOUTHWEST FLOW AHEAD OF THE LOW HAS BROUGHT MOISTURE NORTHWARD INTO SOUTHERN UTAH. PRECIPITABLE WATER VALUES OVER SOUTHERN UTAH ARE NEAR ONE INCH WITH THE HIGHEST VALUES BEING NEAR LAKE POWELL AND THE COLORADO/GREEN RIVERS. AMPLE VERTICAL SHEAR IN THIS SAME AREA AS THE JET AXIS IN THE 12Z RAOB DATA EXTENDS FROM APPROXIMATELY THE GRAND CANYON TO GRAND JUNCTION. VARIOUS OVERNIGHT MODELS...12Z NAM...AND 12/13Z HRRR OFFER A WIDE VARIETY OF FORECASTS ON EXACT LOCATION OF TODAY'S PRECIPITATION...SO CONFIDENCE IS NOT HIGH ON DETAILS...BUT GENERAL IDEA IN HRRR SEEMS REASONABLE...AND THIS GENERAL IDEA IS FOR CONVECTION TO DEVELOP BENEATH THE JET FROM ABOUT KANAB TO LAKE POWELL AND THEN QUICKLY EXTEND NORTHWARD THIS AFTERNOON AND EVENING...WHILE ANOTHER AREA OF CONVECTION DEVELOPS IN THE VICINITY OF THE UPPER LOW OVER THE MOUNTAINS OF EAST CENTRAL NEVADA...AND THIS AREA MOVES INTO THE WESTERN UTAH DESERTS LATE THIS AFTERNOON. SOME OF THIS DESERT CONVECTION COULD EXTEND INTO THE WASATCH FRONT THIS EVENING. THE CONVECTION BENEATH THE JET HAS A GOOD CHANCE OF GENERATING SOME THUNDERSTORMS WITH HAIL AND STRONG WINDS. YESTERDAY SAW WIDESPREAD HAIL WITH SOME STORMS PRODUCING SO MUCH SMALL HAIL THAT IT HAD TO BE PLOWED. BELIEVE THIS COULD HAPPEN AGAIN TODAY...BUT MAINLY OVER SOUTHEAST/SOUTH CENTRAL UTAH. LESS SHEAR OVER THE NORTH AND WEST SO THUNDERSTORMS LESS LIKELY TO BE ORGANIZED. POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING ALSO EXISTS OVER SOUTHEAST/SOUTH CENTRAL UTAH...BUT STORMS WILL BE MOVING QUITE FAST AND IT WILL TAKE REPEAT CELLS OR A STORM MOVING DIRECTLY DOWN A DRAINAGE TO PRODUCE FLOODING. THE UPPER LOW REDEVELOPS OVER THE UINTA BASIN OVERNIGHT AND EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT OVER MUCH OF THE FORECAST AREA. THE UPPER LOW AND RESIDUAL MOISTURE INDICATE A CONTINUED THREAT OF RAIN WEDNESDAY OVER ABOUT THE EASTERN 2/3RDS OF THE FORECAST AREA. DRYING AND WARMING THUR/FRI. NO CHANGES TO CURRENT FORECAST AT THIS TIME. && .AVIATION...SURFACE WINDS AT THE KSLC TERMINAL ARE EXPECTED TO PREVAIL OUT OF THE NORTHWEST...BUT GUSTY AND ERRATIC OUTFLOW WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SURROUNDING TERRAIN AFTER 18-19Z WITH COVERAGE LIKELY INCREASING AFTER 00Z AND LASTING THROUGH THE EVENING. WITH THIS ACTIVITY A 20 PERCENT CHANCE EXISTS PERIODIC MVFR CONDITIONS WILL OCCUR IN STORMS AFTER 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...DUNN AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 26, 5:22 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 522 AM MDT TUE AUG 26 2014 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 522 AM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY INTO TONIGHT WITH A THREAT OF LOCAL HEAVY RAIN AND ISOLATED FLASH FLOODING. THE GREATEST THREAT OF FLASH FLOODING WILL BE OVER THE SOUTHERN OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS THE NORTH AND EAST WITH DRIER CONDITIONS ACROSS THE FAR WEST. DRY CONDITIONS ARE EXPECTED AREA WIDE THURSDAY AND FRIDAY. THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE NORTHERN OUTLOOK AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 26, 10:50 AM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 NNW HELPER 39.76N 110.90W
08/25/2014 E1.00 INCH CARBON UT DEPT OF HIGHWAYS
HAIL ACCUMULATED TO 4 INCHES IN DEPTH ALONG U.S. 6 NORTH
OF HELPER...REQURING ROAD TO BE PLOWED
0345 PM HAIL BOUNTIFUL 40.88N 111.86W
08/25/2014 E0.75 INCH DAVIS UT OTHER FEDERAL
NEAR BOUNTIFUL TEMPLE
0540 PM HAIL 10 NW HUNTINGTON 39.41N 111.11W
08/25/2014 E1.50 INCH EMERY UT DEPT OF HIGHWAYS
1 TO 1.5 INCH DIAMETER HAIL REPORTED ALONG HIGHWAY 31 IN
HUNTINGTON CANYON. HAIL ACCUMULATED TO 6 INCHES IN DEPTH
ALONG ROADWAY
0600 PM HAIL 5 SSW CLEAR CREEK 39.59N 111.19W
08/25/2014 E0.50 INCH EMERY UT LAW ENFORCEMENT
1/2 INCH HAIL 3 INCHES DEEP AT THE TOP OF HUNTINGTON
CANYON ALONG SR-31
0630 PM FLASH FLOOD 4 SSW CLEAR CREEK 39.60N 111.18W
08/25/2014 EMERY UT LAW ENFORCEMENT
FLOODING REPORTED IN HUGHES CANYON AND NEAR ELECTRIC LAKE
IN UPPER HUNTINGTON CANYON FROM SEELEY BURN SCAR.
ADDITIONAL FLOODING REPORTED IN LOWER PORTION OF
HUNTINGTON CANYON NEAR THE POWER PLANT WITH MUD AND ROCKS
ACROSS THE ROAD.
0710 PM FLASH FLOOD 5 NW CASTLE DALE 39.27N 111.09W
08/25/2014 EMERY UT DEPT OF HIGHWAYS
SR-29 CLOSED BTN CASTLE DALE AND JOES VALLEY DUE TO
FLOODING AND ROCKS ON ROAD.
&&
MPSSpecial weather statement, Aug 26, 12:36 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1236 PM MDT TUE AUG 26 2014 UTZ019-020-518-261915- SOUTH CENTRAL UTAH UT-UTAH'S DIXIE AND ZION NATIONAL PARK UT- SOUTHERN UTAH MOUNTAINS UT- 1236 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND WEST CENTRAL KANE COUNTIES UNTIL 115 PM MDT... AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF COLORADO CITY...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... ZION NATIONAL PARK AND SPRINGDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3702 11284 3705 11302 3737 11295 3740 11264 TIME...MOT...LOC 1834Z 202DEG 25KT 3711 11292 MPS
Special weather statement, Aug 26, 12:59 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1259 PM MDT TUE AUG 26 2014 UTZ016-019-020-518-261945- SOUTH CENTRAL UTAH UT-SOUTHWEST UTAH UT- UTAH'S DIXIE AND ZION NATIONAL PARK UT-SOUTHERN UTAH MOUNTAINS UT- 1259 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON... SOUTHEASTERN IRON AND NORTHWESTERN KANE COUNTIES UNTIL 145 PM MDT... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LA VERKIN...OR 23 MILES NORTHWEST OF COLORADO CITY...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LA VERKIN...TOQUERVILLE...LEEDS...VIRGIN... KANARRAVILLE...BRIAN HEAD...KOLOB CANYON AND PINTURA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3710 11320 3720 11342 3776 11302 3763 11272 TIME...MOT...LOC 1858Z 210DEG 31KT 3729 11318 ES
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:18 AM MDT | Special Weather Statement | SLC | Morgan, Weber | 42 min |
| Aug 26, 11:49 AM MDT | Flash Flood Watch | SLC | 11 hr | |
| Aug 26, 12:36 PM MDT | Special Weather Statement | SLC | 39 min | |
| Aug 26, 12:59 PM MDT | Special Weather Statement | SLC | Washington | 46 min |
| Aug 26, 1:57 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 26, 3:24 PM MDT | Special Weather Statement | SLC | Morgan | 51 min |
| Aug 26, 4:21 PM MDT | Special Weather Statement | SLC | Washington | 39 min |
| Aug 26, 5:46 PM MDT | Special Weather Statement | SLC | Tooele | 44 min |
Nearby
Flash Flood Warnings in Utah, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.